Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 163, NWS Memphis, TN

June 13, 2021Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2021, 12:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 12:46 PM CDT (17:46 UTC)
Expired
Jun 13, 2021, 12:57 PM CDT
In force
11 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3480 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS54 KMEG 131746
SVRMEG
MSC057-095-131815-
/O.NEW.KMEG.SV.W.0163.210613T1746Z-210613T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1246 PM CDT Sun Jun 13 2021

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Eastern Itawamba County in northeastern Mississippi...
  Northeastern Monroe County in northeastern Mississippi...

* Until 115 PM CDT.

* At 1246 PM CDT, a severe thunderstorm was located near Fairview, or
  8 miles southwest of Red Bay, moving south at 45 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Smithville, Tremont, New Salem, Clay, Eastman, Turon, Tilden,
  Bounds Crossroads, Parham and Cadamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3398 8822 3400 8843 3443 8829 3441 8816
TIME...MOT...LOC 1746Z 009DEG 38KT 3434 8820 

HAIL...1.00IN
WIND...<50MPH
 
$$

SWB
1 follow-up statement
452 
WWUS54 KMEG 131757
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1257 PM CDT Sun Jun 13 2021

MSC057-095-131803-
/O.CAN.KMEG.SV.W.0163.000000T0000Z-210613T1815Z/
Itawamba MS-Monroe MS-
1257 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ITAWAMBA AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Mississippi.

LAT...LON 3398 8822 3400 8843 3443 8829 3441 8816
TIME...MOT...LOC 1752Z 009DEG 38KT 3426 8821 

$$

SWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:21 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 13, 12:21 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1221 PM CDT Sun Jun 13 2021

.UPDATE...
Updated 18z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 956 AM CDT Sun Jun 13 2021/

DISCUSSION...

Skies are mostly sunny across the Mid-South this morning with
temperatures in the mid to upper 80s. A very warm and humid day is
in store across the region as temperatures reach the lower 90s
during the afternoon. A few thunderstorms are expected to develop
this afternoon mainly over eastern sections of the Mid-South.
Will update forecast to remove morning wording.

ARS

PREV DISCUSSION... /issued 605 AM CDT Sun Jun 13 2021/

DISCUSSION... /issued 508 AM CDT Sun Jun 13 2021/

Not out of the woods yet with respect to thunderstorm chances
today, given considerable CAPE. However, light northerly flow from
the surface up will limit shear and resultant storm formation and
organization potential. Most favored areas for storms: south of
I-40, where dewpoints will be higher, and near the TN River, where
bulk shear and weaker capping at 700mb is expected. Otherwise,
expect heat indices to average around 5 degrees cooler than
yesterday, across the Midsouth.

Storm chances will trend toward zero by evening and continue
through Monday under shortwave ridging aloft, and sub-70 degree
dewpoints in most places.

Weak northwest flow aloft will prevail Tuesday, as seasonal
temperatures are accompanied by dewpoints in the 60s. Our moderate
weather will be in contrast with the western U.S., where a 600dm
500mb height ridge - impressive for early summer - will amplify
over the 4-corners region.

The western U.S. upper ridge will flatten and expand eastward
Thursday into Friday, as a longwave trof over the eastern U.S.
lifts offshore. Late week temps over the Midsouth will warm a
little more than previously forecast, but average only a couple
degrees above normal. In addition, it appears dewpoints will
remain in the 60s, which will help moderate heat indices. This
relatively dry air (for June) will also limit late week rain
chances, in the absence of any significant surface front or upper
shortwave passages.

Weak northwest flow aloft will continue through next weekend. The
operational GFS appears a bit too quick to drop a cold front
through the Midsouth Friday night. The more likely scenario is a
weaker frontal passage, delayed until Saturday, with less storm
coverage.

In summary, relatively benign mid-June weather forecast for the
next seven days.

PWB

&&

.AVIATION...
/18z TAFs/
Patchy showers will continue to produce over the Mid-South.
COnfidence is low on location but TUP has the greatest chance for
severe storms this evening. Otherwise winds will mainly be N/NE at
5-8 kts.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 13, 7:32 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
732 AM CDT Sun Jun 13 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-141445-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
732 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected mainly near the Tennessee
River this morning, and south of Interstate 40 this afternoon and
early evening. A few storms today could produce strong winds and
brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Jun 13, 12:02 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
1202 PM CDT Sun Jun 13 2021

MSZ006-017-131730-
Itawamba MS-Tishomingo MS-
1202 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...

Northeastern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...

At 1202 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Tishomingo State Park, moving southwest at 20
mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.

LAT...LON 3430 8817 3437 8843 3447 8837 3447 8833
      3452 8833 3474 8819 3471 8812
TIME...MOT...LOC 1702Z 032DEG 19KT 3463 8812

SWB
Special weather statement, Jun 13, 12:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
1226 PM CDT Sun Jun 13 2021

MSZ023-024-131800-
Monroe MS-Chickasaw MS-
1226 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Northwestern Monroe County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...

At 1226 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Okolona. This storm was nearly stationary.

Very heavy rain is also possible with this thunderstorm.

People in northwestern Monroe and northeastern Chickasaw Counties
should monitor this storm closely.

LAT...LON 3405 8880 3409 8867 3409 8863 3395 8849
      3386 8875
TIME...MOT...LOC 1726Z 334DEG 3KT 3404 8870

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:02 PM CDTSpecial Weather StatementMEGTishomingo28 min
Jun 13, 12:26 PM CDTSpecial Weather StatementMEGMonroe34 min
Jun 13, 1:14 PM CDTSpecial Weather StatementMEGItawamba31 min
Jun 13, 1:24 PM CDTSpecial Weather StatementMEGMonroe36 min
Jun 13, 2:04 PM CDTSpecial Weather StatementMEGMonroe26 min
Jun 13, 2:18 PM CDTSpecial Weather StatementMEGMonroe27 min
Jun 13, 2:29 PM CDTSpecial Weather StatementMEGDeSoto, Tate31 min
Jun 13, 2:32 PM CDTSpecial Weather StatementMEGMonroe28 min
Jun 13, 2:44 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tate31 min
Jun 13, 2:56 PM CDTSpecial Weather StatementMEGChickasaw34 min
Jun 13, 3:02 PM CDTSevere Thunderstorm WarningMEGChickasaw28 min
Jun 13, 3:13 PM CDTSpecial Weather StatementMEGPanola47 min
Jun 13, 3:17 PM CDTSpecial Weather StatementMEGLee28 min
Jun 13, 3:27 PM CDTSpecial Weather StatementMEGChickasaw18 min
Jun 13, 3:50 PM CDTSpecial Weather StatementMEGUnion25 min
Jun 13, 4:16 PM CDTSpecial Weather StatementMEGCalhoun29 min
Jun 13, 4:21 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.